Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Generalizations of Cayley's $ \Omega$-process


Authors: Walter Ferrer Santos and Alvaro Rittatore
Journal: Proc. Amer. Math. Soc. 135 (2007), 961-968
MSC (2000): Primary 20G20, 16W22, 14Lxx
DOI: https://doi.org/10.1090/S0002-9939-06-08546-7
Published electronically: September 26, 2006
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we axiomatize some constructions and results due to Cayley and Hilbert. We define the concept of $ \Omega$-process for an arbitrary affine algebraic monoid with zero and unit group $ G$. In our situation we show how to produce from the process and for a linear rational representation of $ G$ a number of elements of the ring of $ G$-invariants $ S(V)^G$ that is large enough to guarantee its finite generation. Moreover, using complete reducibility, we give an explicit construction of all $ \Omega$-processes for reductive monoids.


References [Enhancements On Off] (What's this?)

  • 1. W. Ferrer Santos and A. Rittatore, Actions and Invariants of Algebraic Groups. Series: Pure and Applied Mathematics, 268, Dekker-CRC Press, Florida, (2005). MR 2138858 (2006c:14067)
  • 2. D. Hilbert, Über die Theorie der algebraischen Formen. Matematische Annalen, 36 (1890) pages 473-534. MR 1510634
  • 3. M. S. Putcha, Linear Algebraic Monoids, London Math. Soc. Lect. Notes 133, Cambridge Univ. Press, 1988. MR 0964690 (90a:20003)
  • 4. L. Renner, Linear Algebraic Monoids. Encyclopaedia of Math. Sciences 134, Invariant Theory V., Springer Verlag, 2005. MR 2134980 (2006a:20002)
  • 5. A. Rittatore, Algebraic Monoids and group embeddings. Trans. Groups Vol 3, No 4 (1998), pages 375-396. MR 1657536 (2000a:14056)
  • 6. B. Sturmfels, Algorithms in invariant theory. Texts and Monographs in Symbolic Computation. Springer-Verlag, 1993. MR 1255980 (94m:13004)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20G20, 16W22, 14Lxx

Retrieve articles in all journals with MSC (2000): 20G20, 16W22, 14Lxx


Additional Information

Walter Ferrer Santos
Affiliation: Facultad de Ciencias, Universidad de la República, Iguá 4225, 11400 Montevideo, Uruguay
Email: wrferrer@cmat.edu.uy

Alvaro Rittatore
Affiliation: Facultad de Ciencias, Universidad de la República, Iguá 4225, 11400 Montevideo, Uruguay
Email: alvaro@cmat.edu.uy

DOI: https://doi.org/10.1090/S0002-9939-06-08546-7
Received by editor(s): August 30, 2005
Received by editor(s) in revised form: October 31, 2005
Published electronically: September 26, 2006
Additional Notes: The first author would like to thank Csic-UDELAR and Conicyt-MEC
The second author would like to thank FCE-MEC, project number 10018
Communicated by: Martin Lorenz
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society